Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Early stage of pregnancy, have continuous bleeding, no respite with Primolut N. What is the cause?

Hi, i am in my early stage of pregnancy (about 7 weeks) and i have been experiencing continuous bleeding like menstrual bleeding this has been continuous for like over 2 weeks now and my doctor placed me on Primolut N 500mg injection once weekly for four weeks, which i have taken twice but the bleeding has not stopped what does this mean and how is this treatment supposed to help.
Asked On : Mon, 16 Jul 2012
Answers:  2 Views:  241
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
OBGYN 's  Response

Did you get an ultrasound scan of your pregnancy? If so, is the fetal heart seen and is everything normal for the period of gestation? You have to confirm these two aspects now. If the fetal heart is fine and the pregnancy can be maintained, then hormones such as HCG have to be given to maintain pregnancy. Primolut is not advisable if the baby is a female. There are other better long-acting Progesterones and HCG is surely the best. As there has been continuous bleeding for over 2 weeks, we cannot proceed further with maintenance of pregnancy unless we are pretty sure that the pregnancy is still alive. Primolut N injections are better replaced by HCG or other long acting Progesterone injections if the condition of pregnancy is confirmed to be viable. If not, the injection is of no use.

Wish you luck!
Answered: Mon, 16 Jul 2012
I find this answer helpful
OBGYN Dr. Juhi's  Response
Hi dear,

Primolut injection provides progesterone support to sustain pregnancy and thus prevents miscarriage. Progesterone is needed till placenta starts producing it, that is after 3 months of pregnancy.

If you have been bleeding for two weeks now, then you need to follow the condition with weekly sonography. Meanwhile continue with primolut injections. Take adequate rest and avoid any stress or intercourse.

Hope for the best.
Dr Juhi.
Answered: Mon, 16 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor